Change search
ReferencesLink to record
Permanent link

Direct link
On higher heine-stieltjes polynomials
Stockholm University, Faculty of Science, Department of Mathematics.
Stockholm University, Faculty of Science, Department of Mathematics.
2011 (English)In: Israel Journal of Mathematics, ISSN 0021-2172, E-ISSN 1565-8511, Vol. 183, no 1, 321-345 p.Article in journal (Refereed) Published
Abstract [en]

Take a linear ordinary differential operator d(z) = Pk i=1 Qi(z) di dzi with polynomial coefficients and set r = maxi=1,...,k(degQi(z) − i). If d(z) satisfies the conditions: i) r   0 and ii) degQk(z) = k + r we call it a non-degenerate higher Lam´e operator. Following the classical examples of E. Heine and T. Stieltjes we initiated in [6] the study of the following multiparameter spectral problem: for each positive integer n find polynomials V (z) of degree at most r such that the equation: d(z)S(z) + V (z)S(z) = 0 has a polynomial solution S(z) of degree n. We have shown that under some mild non-degeneracy assumptions on T there exist exactly `n+r n ´ spectral polynomials Vn,i(z) of degree r and their corresponding eigenpolynomials Sn,i(z) of degree n. Localization results of [6] provide the existence of abundance of converging as n ! 1 sequences of normalized spectral polynomials {eVn,in (z)} where eVn,in (z) is the monic polynomial proportional to Vn,in(z). Below we calculate for any such converging sequence {eVn,in(z)} the asymptotic rootcounting measure of the corresponding family {Sn,in (z)} of eigenpolynomials. We also conjecture that the sequence of sets of all normalized spectral polynomials {eVn,i(z)} having eigenpolynomials S(z) of degree n converges as n ! 1to the standard measure in the space of monic polynomials of degree r which depends only on the leading coefficient Qk(z).

Place, publisher, year, edition, pages
2011. Vol. 183, no 1, 321-345 p.
Keyword [en]
Strebel differential, Heine-Stieltjes polynomials
National Category
Mathematical Analysis
Research subject
URN: urn:nbn:se:su:diva-49776DOI: 10.1007/s11856-011-0051-3ISI: 000291804000011OAI: diva2:379423
Available from: 2010-12-31 Created: 2010-12-17 Last updated: 2012-01-26Bibliographically approved

Open Access in DiVA

fulltext(397 kB)37 downloads
File information
File name FULLTEXT01.pdfFile size 397 kBChecksum SHA-512
Type fulltextMimetype application/pdf

Other links

Publisher's full text

Search in DiVA

By author/editor
Shapiro, BorisHolst, Thomas
By organisation
Department of Mathematics
In the same journal
Israel Journal of Mathematics
Mathematical Analysis

Search outside of DiVA

GoogleGoogle Scholar
Total: 37 downloads
The number of downloads is the sum of all downloads of full texts. It may include eg previous versions that are now no longer available

Altmetric score

Total: 79 hits
ReferencesLink to record
Permanent link

Direct link